Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 165, NWS Tulsa, OK

June 26, 20185 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2018, 3:01 PM CDT for 5 counties in Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2018, 3:01 PM CDT (20:01 UTC)
Expired
Jun 26, 2018, 3:45 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Craig County, OK, Nowata County, OK, Osage County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:25 PM CDTTSTM WND GST 633 Se Delaware, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KTSA 262001
SVRTSA
OKC035-105-113-131-147-262045-
/O.NEW.KTSA.SV.W.0165.180626T2001Z-180626T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
301 PM CDT TUE JUN 26 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Craig County in northeastern Oklahoma...
  Northern Rogers County in northeastern Oklahoma...
  East central Osage County in northeastern Oklahoma...
  Washington County in northeastern Oklahoma...
  Southern Nowata County in northeastern Oklahoma...

* Until 345 PM CDT

* At 300 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles east of Dewey to 3 miles northwest of
  Ochelata, moving southeast at 50 mph.

  These are very dangerous storms. 

  HAZARD...80 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely. 

* Locations in or near the path include...
  Bartlesville...                   Nowata...
  Dewey...                          Chelsea...
  Oologah...                        Copan...
  Ramona...                         Ochelata...
  Delaware...                       Foyil...
  Talala...                         New Alluwe...
  Bartlesville Municipal Airport... Osage Hills State Park...
  Watova...                         Okesa...
  Bushyhead...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3673 9524 3651 9540 3651 9544 3646 9543
      3636 9551 3667 9628 3693 9603
TIME...MOT...LOC 2000Z 294DEG 42KT 3681 9585 3664 9601 

HAIL...1.00IN
WIND...80MPH
 
$$
2 follow-up statements
576 
WWUS54 KTSA 262015
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
315 PM CDT TUE JUN 26 2018

OKC035-105-113-131-147-262045-
/O.CON.KTSA.SV.W.0165.000000T0000Z-180626T2045Z/
Craig OK-Rogers OK-Osage OK-Washington OK-Nowata OK-
315 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN CRAIG...NORTHERN ROGERS...EAST CENTRAL OSAGE...
WASHINGTON AND SOUTHERN NOWATA COUNTIES...

At 314 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Nowata to 3 miles northeast of
Ochelata, moving east at 40 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely. 

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
Oologah...                        Copan...
Ramona...                         Ochelata...
Delaware...                       Foyil...
Talala...                         New Alluwe...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova...                         Okesa...
Bushyhead...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an DANGEROUS SITUATION. These storms are likely producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

&&

LAT...LON 3673 9524 3651 9540 3651 9544 3646 9543
      3636 9551 3667 9628 3693 9603
TIME...MOT...LOC 2014Z 273DEG 33KT 3667 9569 3663 9592 

HAIL...1.00IN
WIND...80MPH
 
$$
439 
WWUS54 KTSA 262022
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
322 PM CDT TUE JUN 26 2018

OKC113-262031-
/O.CAN.KTSA.SV.W.0165.000000T0000Z-180626T2045Z/
Osage OK-
322 PM CDT TUE JUN 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3673 9524 3651 9540 3651 9544 3645 9544
      3636 9551 3656 9600 3661 9600 3683 9564
TIME...MOT...LOC 2021Z 294DEG 42KT 3664 9561 3660 9584 

$$

OKC035-105-131-147-262045-
/O.CON.KTSA.SV.W.0165.000000T0000Z-180626T2045Z/
Craig OK-Rogers OK-Washington OK-Nowata OK-
322 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN CRAIG...NORTHERN ROGERS...SOUTHERN WASHINGTON AND
SOUTHERN NOWATA COUNTIES...

At 321 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Watova to 6 miles northeast of
Ramona, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Nowata...                         Chelsea...
Oologah...                        Ramona...
Ochelata...                       Delaware...
Foyil...                          Talala...
New Alluwe...                     Watova...
Bushyhead...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3673 9524 3651 9540 3651 9544 3645 9544
      3636 9551 3656 9600 3661 9600 3683 9564
TIME...MOT...LOC 2021Z 294DEG 42KT 3664 9561 3660 9584 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 26, 2:38 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
238 PM CDT Tue Jun 26 2018

.DISCUSSION...
Immediate forecast concern is ongoing potential for severe
thunderstorms near the Kansas and Missouri borders, with attention
then turning to the potentially dangerous heat and humidity over
the next couple of days.

Strong to severe thunderstorms have developed over the past hour
or so along an outflow boundary in Kansas resulting from an
earlier thunderstorm complex this morning. These thunderstorms
should remain near the Kansas border into early evening, pushing
to the east across far northern portions of the forecast area on
the northern edge of warmer mid level temperatures. Later this
afternoon and evening, there will likely be a more southeasterly
trend in the movement into parts of northwest Arkansas, with
cooler mid level temperatures located to the east. Given the high
instability across the region, large hail and damaging wind gusts
will both be possible, in addition to locally heavy rainfall. Much
of this activity should be out of the region by early Wednesday
morning and certainly by daybreak Wednesday.

Upper level ridging builds into the center section of the country
for the remainder of the week, bringing above normal temperatures
back into the region. Much of the area will see heat index values
near and above 105 degrees tomorrow afternoon, and as such, a Heat
Advisory has been posted for most of eastern Oklahoma and west
central Arkansas. It is likely that at least some portion of the
same area will see advisory level heat index values again on
Thursday so expect some sort of extension in time in the advisory
over the next 12 to 24 hours.

The ridge will shift eastward into the weekend, allowing a frontal
boundary to near the forecast area from the north and west.
Confidence is not high at this time that it will actually make its
way into the forecast area - experience would say it probably
won't - and therefore, forecast temperatures in the extended will
reflect values above the blended guidance and POPs lower than the
most aggressive longer range guidance suggests.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  98  78  98 /  40   0   0   0
FSM   76  98  76  98 /  30   0   0   0
MLC   77  97  78  97 /  10   0   0   0
BVO   74  97  76  97 /  50   0   0   0
FYV   75  93  76  94 /  50  10   0   0
BYV   74  93  76  97 /  60  20   0  10
MKO   76  96  76  96 /  20   0   0   0
MIO   76  96  77  97 /  60   0   0   0
F10   76  96  76  96 /  20   0   0   0
HHW   76  97  76  96 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ054>068-
     070>076.

AR...Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Jun 26, 1:25 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
125 PM CDT Tue Jun 26 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
125 PM CDT Tue Jun 26 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 2 PM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A cluster of strong to severe thunderstorms are expected to move
into portions of northeast Oklahoma this afternoon, mainly north of
a Grainola, Jay line. Large hail to hen egg size and wind gusts to
70 mph are the main threats with these storms. Additionally, heavy
rainfall will be possible with the stronger storms, which may lead
to localized flash flooding. Additional storms may move into
northwest Arkansas later this afternoon or evening.

Ample sunshine south of the storms will result in hot and humid
conditions this afternoon. Relative humidity values will push heat
index values between 100 and 105 across much of eastern Oklahoma and
west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Temperatures will continue to warm through mid week as upper level
high pressure builds over the southern plains. Warmer temperatures
will combine with higher dewpoints already in place, and will
likely result in heat index values between 105 and 110 for most of
eastern Oklahoma and west central Arkansas Wednesday and Thursday
afternoon. Heat advisory headlines will likely be required with
later forecasts.

The airmass will shift a little by the weekend, resulting in
slightly cooler temperatures across the area. Low end thunderstorm
chances will return over the weekend in conjunction with an
approaching frontal boundary

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 26, 2:13 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT TUE JUN 26 2018

OKZ055-056-261945-
Nowata OK-Washington OK-
213 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
NORTHERN NOWATA COUNTIES UNTIL 245 PM CDT...

At 213 PM CDT, a strong thunderstorm was located 3 miles north of
Wann, moving east at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
South Coffeyville...              Lenapah...
Wann...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3694 9541 3694 9543 3682 9543 3689 9591
      3700 9587 3700 9541
TIME...MOT...LOC 1913Z 284DEG 51KT 3696 9579
Special weather statement, Jun 26, 2:34 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
234 PM CDT TUE JUN 26 2018

OKZ055>057-262000-
Craig OK-Nowata OK-Washington OK-
234 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN
WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 300 PM CDT...

At 234 PM CDT, strong thunderstorms were located along a line
extending from 8 miles east of South Coffeyville to 3 miles south of
Wann. Movement was east at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
South Coffeyville...              Lenapah...
Wann...

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3681 9544 3682 9596 3700 9579 3700 9506
TIME...MOT...LOC 1934Z 265DEG 45KT 3698 9547 3686 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:41 PM CDTSevere Thunderstorm WarningTSAOsage, Washington64 min
Jun 26, 2:13 PM CDTSpecial Weather StatementTSANowata32 min
Jun 26, 2:16 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more31 hr
Jun 26, 2:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 26, 2:45 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Jun 26, 3:06 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
Jun 26, 3:30 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers45 min
Jun 26, 3:37 PM CDTSpecial Weather StatementTSAOttawa38 min
Jun 26, 4:13 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa33 min
Jun 26, 4:21 PM CDTSpecial Weather StatementTSADelaware54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.